Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 233, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 1, 2013, 10:13 AM CDT for Maries County, Miller County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 10:13 AM CDT (15:13 UTC)
- Expired
- Sep 1, 2013, 11:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Maries County, MO, Miller County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 10:55 AM CDT | TSTM WND DMG | 7 Sse Vienna, MO | A TREE WAS REPORTED DOWNED ON COUNTY ROAD 513 SOUTHEAST OF VIENNA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS53 KSGF 011513
SVRSGF
MOC125-131-011615-
/O.NEW.KSGF.SV.W.0233.130901T1513Z-130901T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARIES COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 1115 AM CDT
* AT 1005 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 26 MILES NORTHWEST OF IBERIA TO 18 MILES NORTHWEST
OF IBERIA TO 15 MILES WEST OF IBERIA...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT. SCATTERED TREES HAVE BEEN REPORTED
DOWNED ACROSS MORGAN AND NORTHERN CAMDEN COUNTIES AS THE STORM
TRACK ACROSS THOSE LOCATIONS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BELLE...BRINKTOWN...ETTERVILLE...IBERIA...MARYS HOME...OLEAN...
SAINT ELIZABETH...TUSCUMBIA...ULMAN...VICHY AND VIENNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3834 9240 3834 9220 3830 9218 3829 9165
3805 9164 3805 9189 3803 9193 3804 9195
3801 9197 3806 9223 3816 9254 3818 9260
3830 9257 3843 9260 3843 9241
TIME...MOT...LOC 1509Z 288DEG 39KT 3841 9248 3828 9245
3816 9250
HAIL...0.75IN
WIND...60MPH
$$
WISE2 follow-up statements
306
WWUS53 KSGF 011542
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 AM CDT SUN SEP 1 2013
MOC131-011550-
/O.CAN.KSGF.SV.W.0233.000000T0000Z-130901T1615Z/
MILLER MO-
1042 AM CDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR MILLER COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3805 9164 3805 9189 3803 9192 3804 9195
3801 9197 3805 9218 3816 9218 3816 9220
3830 9219 3829 9165
TIME...MOT...LOC 1540Z 283DEG 27KT 3826 9205 3812 9201
3801 9206
$$
MOC125-011615-
/O.CON.KSGF.SV.W.0233.000000T0000Z-130901T1615Z/
MARIES MO-
1042 AM CDT SUN SEP 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARIES COUNTY
UNTIL 1115 AM CDT...
AT 1037 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF VIENNA TO 6 MILES SOUTHWEST OF
VIENNA TO 14 MILES SOUTHWEST OF VIENNA...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS LINE OF STORMS HAS A HISTORY OF
PRODUCING DAMAGING WINDS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELLE...BRINKTOWN...VICHY AND VIENNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3805 9164 3805 9189 3803 9192 3804 9195
3801 9197 3805 9218 3816 9218 3816 9220
3830 9219 3829 9165
TIME...MOT...LOC 1540Z 283DEG 27KT 3826 9205 3812 9201
3801 9206
HAIL...<.75IN
WIND...60MPH
$$
WISE144
WWUS53 KSGF 011619
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1119 AM CDT SUN SEP 1 2013
MOC125-011629-
/O.EXP.KSGF.SV.W.0233.000000T0000Z-130901T1615Z/
MARIES MO-
1119 AM CDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR MARIES COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3805 9164 3805 9189 3803 9192 3804 9195
3801 9197 3805 9218 3816 9218 3816 9220
3830 9219 3829 9165
TIME...MOT...LOC 1542Z 283DEG 27KT 3826 9203 3812 9199
3801 9204
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:31 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 1, 6:31 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 631 AM CDT Sun Sep 1 2013 .SHORT TERM...(Today and Tonight) Issued at 319 AM CDT SUN SEP 1 2013 The warm and humid airmass that has been over the region for about a week was still in place this morning with lows only falling into the upper 70s with 80 degrees noted at Joplin at 330 am. We'll see temperatures climb quickly into the 90s today with heat indexes reaching around the 100 degree mark, as moisture pools ahead of an approaching cold front. The cold front is then expected to begin to push into the Ozarks and southeastern Kansas this afternoon. As the front moves into the region, CAPE values around 1000-1500 J/kg will be in place. While this will allow for scattered shower and thunderstorm development, there will be little to no upper level support in the way of jet interaction. As a result, a few strong storms may be possible. Lingering showers and scattered thunderstorms will occur into the overnight hours as the front moves through the area. .LONG TERM...(Monday through Saturday) Issued at 319 AM CDT SUN SEP 1 2013 A few lingering showers may remain across south central Missouri Monday morning in the wake of the cold frontal passage. A cool Canadian surface high will begin filtering into the region through the day with highs only expected to climb into the middle 80s. The region will remain on the eastern edge of an upper level ridge over the western CONUS for the remainder of the week. The generally northwesterly upper level flow aloft will keep temperatures on the cool side compared to last week with little chance for any precipitation noted in the models heading into next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 625 AM CDT SUN SEP 1 2013 Confidence has increased that a line of thunderstorms will push southeast across southern Missouri from mid-morning through early this afternoon. We have therefore inserted a TEMPO group for MVFR visibilities and gusty winds at all three TAF sites. Otherwise, a cold front will make its way south through the area this afternoon. Winds will shift to the north and northwest behind the front. VFR conditions are also expected behind the front as we get into tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Schaumann
Hazardous weather outlook, Sep 1, 8:30 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 AM CDT SUN SEP 1 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 830 AM CDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ACROSS CENTRAL AND EVENTUALLY SOUTHERN MISSOURI THIS MORNING AND THIS AFTERNOON. WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH SOME OF THESE STORMS. OUTSIDE OF THIS LINE OF STORMS...ADDITIONAL ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA INTO THIS EVENING AS A COLD FRONT SHIFTS SOUTH THROUGH THE REGION. AHEAD OF THAT FRONT...HEAT INDEX VALUES WILL CLIMB TO AROUND THE 100 DEGREE MARK TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW LINGERING STORMS MAY REMAIN OVER PORTIONS OF SOUTH CENTRAL MISSOURI MONDAY MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS CENTRAL AND SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Sep 1, 9:10 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG WARSAW 38.24N 93.38W
09/01/2013 BENTON MO LAW ENFORCEMENT
ONE LARGE TREE...POWER POLE...AND POWER LINES DOWN. THE
TREE IS BLOCKING A ROADWAY.
&&
KARDELLLocal storm report, Sep 1, 10:01 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM TSTM WND DMG 3 SE ZORA 38.25N 93.06W
09/01/2013 CAMDEN MO PUBLIC
SEVERAL LARGE TREE LIMBS DOWN WITH THE LARGEST 12 INCHES
IN DIAMETER. TIME OF EVENT ESTIMATED FROM RADAR.
&&
KARDELLLocal storm report, Sep 1, 10:02 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HAIL 3 SE ZORA 38.25N 93.06W
09/01/2013 U1.00 INCH CAMDEN MO PUBLIC
&&
KARDELLLocal storm report, Sep 1, 10:10 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG 1 NNE VILLAGE OF FOUR S 38.21N 92.71W
09/01/2013 CAMDEN MO PUBLIC
TREES DOWN. ESTIMATED WIND GUST OF 67 MPH ON HOME WEATHER
SYSTEM.
&&
AFOSTERLocal storm report, Sep 1, 10:12 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG VERSAILLES 38.43N 92.84W
09/01/2013 MORGAN MO LAW ENFORCEMENT
TREE DOWN IN VERSAILLES. ADDITIONAL DOWNED TREES ACROSS
THE COUNTY.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:51 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 54 min |
| Sep 1, 9:17 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 43 min |
| Sep 1, 9:37 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 38 min |
| Sep 1, 11:00 AM CDT | Special Weather Statement | SGF | Phelps | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.